Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 172, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 6, 2006, 8:49 PM CDT for Franklin County, Madison County, Arkansas. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2006, 8:49 PM CDT (01:49 UTC)
- Expired
- Apr 6, 2006, 10:00 PM CDT
- In force
- 71 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Franklin County, AR, Madison County, AR
The radar
The Western Arkansas radar (KSRX), 73 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 4:41 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 070149 SVRTSA ARC047-087-070300- /O.NEW.KTSA.SV.W.0172.060407T0149Z-060407T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 849 PM CDT THU APR 6 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN NORTHWEST ARKANSAS FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 1000 PM CDT * AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF CASS TO 26 MILES WEST OF CASS...MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...CASS...SAINT PAUL...PETTIGREW AND BOSTON. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3587 9396 3564 9407 3565 9372 3591 9349 $$
2 follow-up statements
000
WWUS54 KTSA 070219
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
918 PM CDT THU APR 6 2006
ARC047-087-070300-
/O.CON.KTSA.SV.W.0172.000000T0000Z-060407T0300Z/
MADISON AR-FRANKLIN AR-
918 PM CDT THU APR 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR FRANKLIN AND MADISON COUNTIES...
AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR SAINT
PAUL...MOVING EAST AT 40 MPH. ANOTHER SEVERE THUNDERSTORM WAS
LOCATED 7 MILES WEST OF CHARLESTON. THIS STORM HAS A HISTORY OF
PRODUCING DAMAGING WINDS IN GREENWOOD AND QUARTER SIZE HAIL.
SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...PETTIGREW...
WITTER...BOSTON...RED STAR AND WEATHERS.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
THESE STORMS ARE LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3595 9394 3545 9407 3515 9408 3540 9372
3577 9369 3579 9353 3597 9348
$$000
WWUS54 KTSA 070256
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
955 PM CDT THU APR 6 2006
ARC047-087-070305-
/O.EXP.KTSA.SV.W.0172.000000T0000Z-060407T0300Z/
MADISON AR-FRANKLIN AR-
955 PM CDT THU APR 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN AND MADISON COUNTIES
EXPIRES AT 1000 PM CDT...
THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAIN WILL STILL BE POSSIBLE
WITH STORMS ACROSS FAR EASTERN MADISON COUNTY THROUGH 1030 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 3595 9394 3545 9407 3515 9408 3540 9372
3577 9369 3579 9353 3597 9348
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 8:38 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 6, 8:38 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
838 PM CDT THU APR 6 2006
.MESOSCALE UPDATE...
THE STORMS EXITING THE ARKANSAS RIVER VALLEY INTO NORTHWEST
ARKANSAS IS MOVING INTO A MORE STABLE ATMOSPHERE AND LOSING
ORGANIZATION. WEAKENING EMBEDDED ROTATIONS WERE NOTED...BUT
THE TORNADO THREAT WAS LESSENING. A WIND AND HAIL THREAT
WILL CONTINUE WITH THE STORMS AND AN ISOLATRED TORNADO
REMAINS POSSIBLE UNTIL THE CELLS LOSE THEIR CIRUCLATIONS.
THE STORMS OVER LE FLORE LATIMER AND PUSHMATAH COUNTIES ARE
IN A MORE UNSTABLE ENVIRONMENT AND WINDS ALOFT CONTINUE TO
FAVOR SUPERCELL STORMS. WE WILL CONTINUE TO MONITOR THESE
CELLS CLOSELY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
WIND ADVISORY UNTIL 10 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-
OKZ066-OKZ067.
AR...NONE.
&&Hazardous weather outlook, Apr 6, 5:33 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT THU APR 6 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
533 PM CDT THU APR 6 2006
...TORNADO WATCHES IN PLACE FOR EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS THIS EVENING...
...RED FLAG WARNING FOR EASTERN OKLAHOMA THIS EVENING...
...WIND ADVISORY FOR PARTS OF EASTERN OKLAHOMA THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...SIGNIFICANT.
AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET....ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST
AND WEST CENTRAL ARKANSAS.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=52.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF A DRY LINE
MOVING FROM CENTRAL INTO EASTERN OKLAHOMA THIS EVENING. THE ATMOSPHERE
HAS BECOME INCREASINGLY UNSTABLE...AND WIND PROFILES ALOFT WILL
CONTINUE TO SUPPORT SUPERCELL STORMS...WITH A RISK OF STRONG TORNADOES.
IN ADDITION TO THE TORNADO RISK...THE MOST INTENSE SUPERCELLS WILL
PRODUCE VERY LARGE HAIL...PERHAPS TO SOFTBALL SIZE AND STORM WIND
GUSTS TO 90 MPH.
BEHIND THE DRY LINE FIRE WEATHER CONDITIONS WILL RAPIDLY DETERIORATE
WITH MUCH DRIER AIR...AND SOUTHWEST TO WEST WINDS GUSTING TO 40 MPH OR
GREATER. SEE THE RED FLAG WARNING AND THE WIND ADVISORY ISSUED FROM
THIS OFFICE FOR DETAILS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON
AS THE UPPER STORM SYSTEM PASSES OVERHEAD. THERE MAY BE SOME
HAIL RISK WITH THESE STORMS. THE FIRE WEATHER THREAT
WILL ALSO CONTINUE ON FRIDAY...PRIMARILY ACROSS SOUTHEAST OKLAHOMA.
THUNDERSTORM CHANCES DURING THE FIRST HALF OF NEXT WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONITOR THUNDERSTORM AND FIRE WEATHER FORECASTS FOR FRIDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Apr 6, 6:18 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
618 PM CDT THU APR 6 2006
OKZ071-070000-
MCINTOSH OK-
618 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 618 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF VERNON...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CHECOTAH...VERNON...
RAIFORD...STIDHAM...ONAPA...PIERCE...HITCHITA...RENTIESVILLE AND
COUNCIL HILL.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 6, 6:27 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
627 PM CDT THU APR 6 2006
OKZ073-070015-
PITTSBURG OK-
627 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
PITTSBURG
AT 627 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF ARPELAR...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HAYWOOD...ARPELAR...
SCIPIO...BLOCKER...FEATHERSTON...CROWDER...INDIANOLA AND CANADIAN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 6, 6:33 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
633 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL GLENPOOL 35.96N 96.01W
04/06/2006 E0.75 INCH TULSA OK AMATEUR RADIO
0626 PM HAIL 4 SE HENRYETTA 35.40N 95.93W
04/06/2006 E1.00 INCH OKMULGEE OK AMATEUR RADIO
0626 PM HAIL BROKEN ARROW 36.05N 95.79W
04/06/2006 E0.88 INCH TULSA OK AMATEUR RADIO
0630 PM HAIL 6 WNW STIDHAM 35.40N 95.80W
04/06/2006 E1.25 INCH MCINTOSH OK AMATEUR RADIO
&&
JBMLocal storm report, Apr 6, 6:56 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM TSTM WND GST 4 E CATOOSA 36.19N 95.67W
04/06/2006 E60.00 MPH ROGERS OK TRAINED SPOTTER
0638 PM HAIL 3 N INOLA 36.19N 95.51W
04/06/2006 E1.00 INCH ROGERS OK AMATEUR RADIO
0638 PM HAIL 4 E CATOOSA 36.19N 95.67W
04/06/2006 E0.88 INCH ROGERS OK TRAINED SPOTTER
0652 PM HAIL 5 SW PRYOR 36.26N 95.38W
04/06/2006 E0.75 INCH MAYES OK AMATEUR RADIO
0655 PM HAIL PRYOR 36.31N 95.32W
04/06/2006 E0.75 INCH MAYES OK EMERGENCY MNGR
&&
JBMSpecial weather statement, Apr 6, 7:04 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
704 PM CDT THU APR 6 2006
OKZ071-070030-
MCINTOSH OK-
704 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 704 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF EUFAULA...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...EUFAULA...CHECOTAH...ONAPA
AND RENTIESVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 6, 7:30 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 5 ESE CATOOSA 36.16N 95.66W
04/06/2006 E0.75 INCH WAGONER OK PUBLIC
0705 PM HAIL CANADIAN 35.18N 95.65W
04/06/2006 E1.50 INCH PITTSBURG OK FIRE DEPT/RESCUE
0710 PM HAIL EUFAULA 35.29N 95.58W
04/06/2006 E1.25 INCH MCINTOSH OK AMATEUR RADIO
0724 PM TORNADO 4 N ENTERPRISE 35.29N 95.38W
04/06/2006 HASKELL OK AMATEUR RADIO
WEST OF EUFAULA DAM...BRIEF TOUCHDOWN ON LAKE
&&
JBMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 64 min |
| Apr 6, 8:14 PM CDT | Tornado Warning | TSA | Crawford | 46 min |
| Apr 6, 8:42 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 63 min |
| Apr 6, 8:58 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 27 min |
| Apr 6, 9:01 PM CDT | Tornado Warning | TSA | Sebastian | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.